MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ BI VIO 14IN2 1 DA OS-8; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFXSPI PDS+ BI VIO 14IN2 1 DA OS-8; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXPP2B202
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify how many sutures was used in this single procedure? please provide lot number attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Component code: g07002 ¿ device not returned related events captured via 2210968-2024-05337.2210968-2024-05338.
 
Event or Problem Description
It was reported that patients underwent total knee replacements on unknown dates in 2024, and barbed suture was used.During the procedures the stratafix felt like a normal pds.The barbs were not catching.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/4/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Additional information: d4, d9, g1, h3, h4, h6.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Additional information was requested, the following was obtained: please clarify how many sutures was used in this single procedure? 6 sutures were used that day is cases.Please provide lot number.Lot # slbcpu.Please clarify the quantity of product to be return.6 sutures were returned today.H3 investigational summary: the product was returned to ethicon for evaluation.The returned product revealed that it was received five unopened samples that pertained to product code sxpp2b202.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no anomalies were observed during evaluation.Ten barbs were measured in the strand, and all barbs met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: complaint is only for lot slbcpu.(b)(6) returned in error.

Brand Name
SFXSPI PDS+ BI VIO 14IN2 1 DA OS-8
Common Device Name
STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19304667
Report Number2210968-2024-05337
Device Sequence Number7352210
Product Code NEW
UDI-Device Identifier10705031464551
UDI-Public10705031464551
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberSXPP2B202
Device Lot NumberSLBCPU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/08/2024
06/18/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/04/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown